Alert archive / New York / Freeze Warnings in 2012
Freeze Warning 6, NWS Albany, NY
NWS Albany, NY issued this freeze warning at Apr 29, 2012, 10:18 AM EDT for 4 states. It took effect at Apr 29, 2012, 11:00 PM EDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 29, 2012, 10:18 AM EDT (14:18 UTC)
- In effect from
- Apr 29, 2012, 11:00 PM EDT
- Expired
- Apr 30, 2012, 8:50 AM EDT
- In force
- 10 hr
- Issued by
- NWS Albany, NY
Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT
The radar
The Albany radar (KENX), 23 km from the middle of the area, began a volume at 14:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 2.3 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2386 m above ground
- 0-6 km bulk shear
- 96 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
374 WWUS71 KALY 291418 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1018 AM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-292230- /O.NEW.KALY.FZ.W.0006.120430T0300Z-120430T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1018 AM EDT SUN APR 29 2012 ...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT MONDAY... THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT MONDAY. * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD FREEZE THAT WILL CAUSE HARM TO VEGETATION. WIDESPREAD FROST IS EXPECTED AS WELL. * TEMPERATURES...FALLING INTO THE MIDDLE TO UPPER 20S. * TIMING...LATE TONIGHT INTO MID MONDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ FRUGIS
3 follow-up statements
222 WWUS71 KALY 292007 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 407 PM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-301400- /O.CON.KALY.FZ.W.0006.120430T0300Z-120430T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 407 PM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT MONDAY... * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD FREEZE THAT WILL CAUSE HARM TO VEGETATION. WIDESPREAD FROST IS EXPECTED AS WELL. * TEMPERATURES...FALLING INTO THE MIDDLE TO UPPER 20S. * TIMING...LATE TONIGHT INTO MID MONDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
355 WWUS71 KALY 300344 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 1144 PM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-301400- /O.CON.KALY.FZ.W.0006.000000T0000Z-120430T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 1144 PM EDT SUN APR 29 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT MONDAY... * LOCATIONS...GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. * HAZARDS...A WIDESPREAD FREEZE THAT WILL CAUSE HARM TO VEGETATION. WIDESPREAD FROST IS EXPECTED AS WELL. * TEMPERATURES...IN THE 20S. * TIMING...UNTIL MID MONDAY MORNING. * IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE FROM BELOW FREEZING TEMPERATURES AND WIDESPREAD FROST FORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$
443 WWUS71 KALY 301250 NPWALY URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ALBANY NY 850 AM EDT MON APR 30 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083- 084-VTZ013-015-301400- /O.CAN.KALY.FZ.W.0006.000000T0000Z-120430T1400Z/ NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE- WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA- WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER- EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA- EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS- EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- EASTERN WINDHAM- INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD... TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE... LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK... FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM... WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE... COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG... SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE... WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER... TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO... JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE... WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA... KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON... PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA... MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS... FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO... WEST BRATTLEBORO...BELLOWS FALLS 850 AM EDT MON APR 30 2012 ...FREEZE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING. THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE WARNING FOR THE GREATER CAPITAL REGION...SARATOGA SPRINGS AND GLENS FALLS AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT. TEMPERATURES THIS MORNING HAVE RISEN ABOVE FREEZING ACROSS THE WARNING AREA. AS A RESULT...THE FREEZING WARNING FOR THIS MORNING HAS BEEN CANCELLED. $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 29, 6:56 AM EDT, 3 hours 22 minutes earlier.
Area forecast discussion, Apr 29, 6:56 AM EDT, 3 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
656 AM EDT SUN APR 29 2012
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO BUILD IN FROM ONTARIO AND THE
NORTHERN GREAT LAKES REGION TODAY. THE SURFACE HIGH WILL MOVE OVER
NEW YORK TONIGHT WITH TEMPERATURES FALLING BELOW FREEZING WITH A
WIDESPREAD FROST...WHERE THE GROWING SEASON HAS BEGUN. FAIR WEATHER
CONTINUES ON MONDAY...BUT A WARM FRONT APPROACHING FROM THE OHIO
VALLEY...AND THE LOWER GREAT LAKES REGION WILL BRING SOME SHOWERS TO
THE AREA MONDAY NIGHT INTO TUESDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 650 AM EDT...THE WATER VAPOR LOOP WITH H500 HEIGHTS AND 00Z
RAOB REPORTS OVERLAYED SHOWS A CUTOFF LOW NEAR LABRADOR WITH A
BROAD UPPER LEVEL TROUGH OVER SE CANADA AND THE NORTHEAST. A
NARROW HIGH AMPLITUDE RIDGE IS UPSTREAM OVER THE UPPER
MIDWEST...THE WRN GREAT LAKES REGION AND CNTRL CANADA. THE FCST
AREA WILL REMAIN IN THE COOL CYCLONIC FLOW ASSOCIATED WITH THE
UPPER TROUGH TODAY. ONE MORE PIECE OF SHORT-WAVE ENERGY WILL PIVOT
AROUND THE UPPER TROUGH ACROSS NEW ENGLAND TODAY.
AT THE SFC...A COOL CANADIAN AIR MASS CONTINUES TO BUILD INTO THE
REGION FROM S-CNTRL ONTARIO...AND THE UPPER GREAT LAKES REGION.
THIS ANTICYCLONE WILL KEEP THE WEATHER DRY OVER THE REGION INTO
MONDAY NIGHT. THE FREEZE WARNING CONTINUES THIS MORNING UNTIL 10 AM.
TEMPS HAVE FALLEN INTO THE 20S TO LOWER 30S. THE CIRRUS HAVE
DIMINISHED. THE AIR MASS IS VERY DRY WITH DEWPOINTS IN THE SINGLE
DIGITS TO M20S. THE 00Z KALB SOUNDING HAD A PRECIPITABLE WATER
VALUE OF 0.14". A POCKET OF DRIER AIR HAS MOVED OVER THE REGION
WITH DEWPOINTS THIS MORNING IN THE SINGLE DIGITS TO TEENS OVER
ALBANY.
THE CURRENT FREEZE WARNING GOES UNTIL 10 AM...AND JUST LIKE
YESTERDAY...WE WILL AWAIT TO ISSUE THE NEXT FREEZE WARNING FOR
SUNDAY NIGHT/MONDAY MORNING UNTIL THE CURRENT ONE EXPIRES. THIS
WILL LIKELY BE BETWEEN 10 AM AND NOON.
TODAY WILL FEATURE MOSTLY SUNNY/SUNNY CONDITIONS WITH LOW
DEWPOINT/RH VALUES...AND LOTS OF SUBSIDENCE WITH THE HIGH RIDGING
IN. IT WILL BE WINDIER THAN YESTERDAY WITH MIXING DEPTHS AROUND
750 HPA. THE NAM/GFS MOMENTUM TRANSFER PROFILES INDICATE SOME
GUSTS TO AROUND 30 KTS ARE POSSIBLE. THE DEEPER MIXING AND FAIRLY
STRONG LOW-LEVEL PRESSURE GRADIENT BETWEEN THE SFC ANTICYCLONE
BUILDING IN...AND LOW PRESSURE IN THE WRN ATLANTIC WILL YIELD
WINDS OF 15 TO 25 MPH...WITH GUSTS 30-35 MPH...ESPECIALLY IN THE
MOHAWK VALLEY...ERN CATSKILLS...CAPITAL DISTRICT...AND BERKSHIRES.
THE DEEPER MIXING AND DOWNSLOPING OFF THE THE ERN CATSKILLS..ERN
DACKS..AND SRN GREENS WILL ALLOW MAX TEMPS TO BE A LITTLE BIT
WARMER THAN YESTERDAY WITH HIGHS IN THE M50S TO L60S /NEAR KPOU/
IN THE VALLEYS...AND M40S TO L50S OVER THE HIGHEST TERRAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
SUNDAY NIGHT...THE SFC HIGH WILL MOVE OVER NY AND PA WITH IDEAL
RADIATIONAL COOLING CONDITIONS WITH CLEAR SKIES...LIGHT TO CALM
WINDS...AND DRY GROUND /NO WIDESPREAD RAINFALL IN 5 OR 6 DAYS/. A
WIDESPREAD RADIATIVE FROST WILL OCCUR. A FREEZE WARNING WILL BE
NEEDED...WHERE THE GROWING SEASON HAS BEGUN AGAIN/EVERYWHERE BUT THE
SRN GREENS...AND SRN DACKS/. LOWS WILL GENERALLY BE IN THE LOWER
TO MID 20S. SOME UPPER TEENS WILL BE POSSIBLE OVER THE SRN DACKS.
THE RECORD LOW FOR THE LAST DAY OF APRIL IS 25 DEGREES AT ALBANY. WE
LIKELY BE A LITTLE WARMER THAN THAT.
MONDAY...TEMPS WILL REBOUND NICELY WITH A PLEASANT AFTERNOON TO
CLOSE OUT APRIL. THE SFC HIGH WILL SHIFT SOUTH AND EAST OFF THE
NEW ENGLAND COAST WITH A RETURN FLOW OF MILDER AND MORE SEASONABLE
AIR. H850 TEMPS RISE TO +2 TO +4 C BY THE LATE AFTERNOON. WITH
MIXING TO H850-800 MAX TEMPS WILL BE CLOSER TO NORMAL WITH HIGHS
IN THE LOWER TO MID 60S IN THE VALLEYS...AND MID TO UPPER 50S OVER
THE MTNS. SOME CIRRUS WILL BEGIN TO INCREASE LATE IN THE
AFTERNOON...AS THE MID AND UPPER RIDGE AXIS MOVES EASTWARD OVER
NEW ENGLAND...AND A WARM FRONT IS APPROACHING FROM THE MIDWEST AND
OHIO VALLEY.
MONDAY NIGHT...A SFC WAVE IN THE W/SW FLOW ALOFT MOVES TOWARDS THE
MIDWEST AND LOWER GREAT LAKES REGION. THE WARM FRONT TO SYSTEM
CREEPS CLOSER TO THE OHIO VALLEY...AND UPPER MID ATLANTIC REGION.
THE GFS/NAM/EC/CANADIAN GUIDANCE ARE IN GOOD AGREEMENT THAT THE
ISENTROPIC LIFT WILL ENHANCE ON THE 295K SFC FROM SOUTHWEST TO
NORTHEAST. SOME OVER RUNNING SHOWERS OR RAINFALL WILL RAPIDLY
OVERSPREAD THE REGION AFTER MIDNIGHT. WE KEPT IT DRY BEFORE
MIDNIGHT. POPS WERE RAISED TO LIKELY VALUES SINCE THE QG LIFT
STRENGTHENS WITH THE DIFFERENTIAL THICKNESS ADVECTION AHEAD OF
THE WARM FRONT. NO THUNDER WAS INCLUDED MONDAY NIGHT...SINCE THIS
SUITE OF GUIDANCE LEANED TO A MORE STABLE ATMOSPHERE WITH LITTLE
ELEVATED INSTABILITY. LOWS WILL BE WET BULB VALUES WITH M30S TO
NEAR 40F NORTH AND WEST OF THE CAPITAL REGION...AND LOWER TO M40S
TO THE SOUTH AND EAST.
TUESDAY...THE LOW AND MID LEVEL WARM ADVECTION PCPN CONTINUES
THROUGH THE MORNING...AND THE TAPERS OFF BY THE AFTERNOON. THE
QUESTION WILL BE IF ANY OF THE FCST AREA POKES INTO A WARM
SECTOR...BEFORE THE SFC WAVE PASSES SOUTH OF ALBANY. LIKELY VALUES
WERE USED IN THE MORNING...AND CHC VALUES IN THE AFTERNOON. A
SLIGHT CHC OF THUNDER WAS USED FOR THE SE CATSKILLS...MID HUDSON
VALLEY...AND NW CT...WHERE SHOWALTER VALUES GET CLOSE TO 0C...AND
THERE IS SOME MEAGER INSTABILITY. CLOUDS LOOK TO DOMINATE WITH
PERHAPS A FEW BREAKS OF SUNSHINE NORTH AND WEST OF ALBANY IN THE
AFTERNOON. H850 TEMPS WILL BE IN THE 8-10 C RANGE...BUT WITH
CLOUDY CONDITIONS HIGHS WILL GENERALLY BE IN THE M50S TO L60S
ACROSS THE FCST AREA...EXCEPT FOR SOME MID AND U60S OVER THE MID
HUDSON VALLEY...AND NW CT.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
HAVE FAVORED GUIDANCE FROM THE HYDROMETEOROLOGICAL PREDICTION CENTER
SINCE THERE IS QUITE A SPREAD IN THE MODEL AND ENSEMBLE GUIDANCE
DURING THE PERIOD. THE GUIDANCE DIFFERS ON THE POSITION AND TIMING
OF A LOW PRESSURE SYSTEM THAT DEVELOPS OVER THE NORTHERN PLAINS BY
MID WEEK THEN HEADS EASTWARD ALONG THE UNITED STATES/CANADIAN BORDER.
LOOKING AT SOME UNSETTLED WEATHER. AS FOR TEMPERATURES EXPECTING
ABOVE NORMAL BY 5 TO 10 DEGREES WITH COOLER MORE SEASONABLE READINGS
RETURNING FOR NEXT WEEKEND IN THE WAKE OF THE SYSTEM.
&&
.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS THROUGH 12Z/MONDAY. DESPITE HIGH PRESSURE BUILDING
INTO THE REGION TODAY NORTHWESTERLY WINDS WILL BECOME GUSTY WITH
GUSTY OF 25 TO 30 KNOTS EXPECTED MAINLY DURING THE AFTERNOON. THE
STRONGEST WINDS ARE EXPECTED AT KALB AS THE WINDS FUNNEL DOWN THE
MOHAWK VALLEY. THE WINDS WILL DIMINISH THIS EVENING AS THE SURFACE
HIGH TAKES CONTROL AND THE UPPER RIDGE BEGINS TO BUILD IN. A FEW
HIGH BASED DIURNAL CUMULUS MAY DEVELOP THIS AFTERNOON.
.OUTLOOK...
.MON...VFR. NO SIG WX.
.MON NIGHT-TUE...MVFR/IFR. SHOWERS LIKELY LATE MON NIGHT AND TUE
MORNING...TAPERING OFF BY TUESDAY EVENING.
.TUE NIGHT-WED...MAINLY VFR. SLIGHT CHC -SHRA.
.WED NIGHT-THU...VFR/MVFR. CHC -SHRA.
&&
.FIRE WEATHER...
WIND GUSTS OF 25 TO 35 MPH AND MINIMUM RELATIVE HUMIDITIES OF 15
TO 25 PERCENT THIS AFTERNOON...
EXTENSIVE COLLABORATION WAS DONE WITH STATE FIRE WEATHER CONTACTS
YESTERDAY REGARDING FIRE WEATHER POTENTIAL TODAY. IT WAS DECIDED
THAT THE SOAKING RAINFALL 5 DAYS OR SO AGO...WHICH WAS LAST
WEEKEND INTO EARLY MONDAY...WAS SUFFICIENT ENOUGH TO PREVENT IDEAL
RED FLAG CONDITIONS TODAY. ALSO...GREEN UP OR LEAF OUT IS VARIABLE
ACROSS THE ALBANY FORECAST AREA. IN GREEN UP...THE RAINFALL
CRITERIA FOR A QUARTER INCH OR MORE IS 8 DAYS...AND NOT 5 DAYS.
NONETHELESS...THE MINIMUM RH VALUES WILL BE LOW TODAY AT 15 TO 25
PERCENT...AND THE WINDS WILL BE FROM THE NORTHWEST AT 15 TO 25 MPH
WITH GUSTS IN THE 30 TO 35 MPH RANGE IN SOME LOCATIONS.
THE WINDS WILL RAPIDLY DIMINISH TONIGHT WITH THE SURFACE HIGH
MOVING OVER THE REGION. DEPOSITION WILL LIKELY OCCUR...AND EXPECT
WIDESPREAD RADIATIVE FROST FORMATION...WITH MAX RH VALES OF 80 TO
100 PERCENT...AND TEMPS FALLING INTO THE 20S.
WET FLAG CONDITIONS WILL RETURN MONDAY NIGHT THROUGH TUESDAY WITH
A WIDESPREAD SOAKING RAINFALL OF A QUARTER OF AN INCH OR GREATER.
&&
.HYDROLOGY...
NO HYDRO PROBLEMS ARE EXPECTED THE NEXT 5 DAYS. THE NEXT CHANCE
OF A WIDESPREAD RAINFALL WILL BE MONDAY NIGHT THROUGH TUESDAY WITH
A QUARTER TO THREE QUARTERS OF AN INCH OF RAINFALL ASSOCIATED
WITH A WARM FRONT...AND A QUICK MOVING AREA OF LOW PRESSURE.
FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.
&&
.ALY WATCHES/WARNINGS/ADVISORIES...
CT...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR CTZ001-013.
NY...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR NYZ038>041-043-
047>054-058>061-063>066-083-084.
MA...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR MAZ001-025.
VT...FREEZE WARNING UNTIL 10 AM EDT THIS MORNING FOR VTZ013-015.
&&
SYNOPSIS...WASULA
NEAR TERM...WASULA
SHORT TERM...WASULA
LONG TERM...IAA
AVIATION...IAA
FIRE WEATHER...15
HYDROLOGY...WASULAHazardous weather outlook, Apr 29, 8:20 AM EDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 820 AM EDT SUN APR 29 2012 CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084- VTZ013-015-301100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY- NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM- 820 AM EDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...GREATER CAPITAL REGION...MOHAWK AND SCHOHARIE VALLEYS...SARATOGA SPRINGS AND GLENS FALLS AREAS...TACONICS...AND EASTERN CATSKILLS OF EAST CENTRAL NEW YORK AND BENNINGTON AND EASTERN WINDHAM COUNTIES OF VERMONT. .DAY ONE...TODAY AND TONIGHT. SUB FREEZING TEMPERATURES WILL OCCUR TONIGHT AND A FREEZE WARNING WILL BE NEEDED. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SUB FREEZING TEMPERATURES WILL OCCUR ON MONDAY MORNING AND A FREEZE WARNING WILL BE NEEDED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NYZ032-033-042-082-VTZ014-301100- NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON- WESTERN WINDHAM- 820 AM EDT SUN APR 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN AND SOUTHERN ADIRONDACKS OF EASTERN NEW YORK AND THE SOUTHERN GREEN MOUNTAINS OF SOUTHERN VERMONT. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Connecticut, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.